Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having pain on wrist, with limited movement and inflammation. Blood test revealed GOUT. Took cortisone and steroids pills. Cure?

DOCTOR OF THE MONTH - Feb 2014
Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Question
Not too long ago, I spoke to you about a wrist injury of mine. Been injured since Feb. 10. Sudden extreme horrible pain on my left wrist, limited movement, inflammation. At first they said it was sprained, then that it was a bad case of tendonitis, but I was still in the worst pain ever!! X-rays, MRI came out negative. Finally not too long ago, doctor decides to take blood sample from my wrist. Turns out I havethe GOUT. I can't believe this!! How??? I've always been so healthy. It's absolutely ruined my life and I don't know what to do. Initially he gave me a cortisone shot and some steroid pills, which were working great!! Gout was pretty much gone, but the steroid pills were only for one week and after they were no longer taking effect in my body, the horrible pain returned, along with the inflammation.
Doctor, with all sincerity, please help me!! WHAT DO I DO TO T RID OF THIS???? I've done a lot of research and I'm desperate. I've been eating a lot of cherries, mixing a tablespoon of baking soda with a glass of water, watching what I eat and also taking allopurinal, but I barely started taking the allopurinol yesterday. I hear there's no cure for this horrible disease. Tell me....what would you do??? I NEED YOUR HELP DOCTOR!!!! This gout thing has taken a toll on my social life, work, family, my attitude, my personal relationships, pretty much my whole life. It's really depressing doctor.

Thank you and I'll be waiting for your reply.
Posted Sun, 30 Jun 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Saurabh Gupta 15 hours later
Hi,

Thanks for posting your query.

First thing I want to say that do not get hopeless.

You had developed flare of gout again. Allopurinol is prescribed in daily doses to reduce the risk of future episodes. After starting this drug you may develop flare of gout. So for initial period non steroidal anti-inflammatory drugs like naproxen, ibuprofen, indomethacin or steroids are advised to control the flare while continuing the preventive medicine allopurinol.

So, I suggest you to continue taking allopurinol daily as advised by your doctor. Continue diet modification and drinks a lot of water, it helps in decreasing the level of uric acid. Do not get depressed, follow these, you will definitively be able to control this condition.

Hope this will helps you . Let me know if you have any more concern.

Wishing you speedy recovery.

Warm regards.
Dr Saurabh Gupta
Above answer was peer-reviewed by
 
Follow-up: Having pain on wrist, with limited movement and inflammation. Blood test revealed GOUT. Took cortisone and steroids pills. Cure? 6 hours later
Thank you.
 
 
Answered by Dr. Saurabh Gupta 14 hours later
Hi,
I am glad to know that I could address your concern.

Hope this discussion was useful. If you have no further query you can close the discussion. I would appreciate your reviews about this service.

Warm regards.
Above answer was peer-reviewed by
 
Follow-up: Having pain on wrist, with limited movement and inflammation. Blood test revealed GOUT. Took cortisone and steroids pills. Cure? 2 days later
Thank you again. One more question, will I ever be able to lift weights again or hit the batting cages?

Oh and how long after I take Allopurinol will the initial flare up disappear??
 
 
Answered by Dr. Saurabh Gupta 29 hours later
Hi,
Thanks for your query again.

Do not worry , you will definetly able to lift weight and hit the batting cage.

Allopurinol is taken usually for upto year or two before all crystals have dissolved and no further attacks can occur.

Hope this will helps you.

Regards.
Dr Saurabh XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor